Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Do Neurontin or topamax kill anyone's libido?

Posted by john1022 on October 15, 2003, at 16:02:39

In reply to Re: Do Neurontin or topamax kill anyone's libido? john1022, posted by platinumbride on October 15, 2003, at 13:17:25

I don't want to scare you...but this is what happened. It obviously is not a common reaction...

I had just a mild depression along with tinnitus, and my sleep was absolutely not triggering. This all came out of know where almost over night and has happened before (once fixed by Effexor)

My pdoc was going to try Trazadone, but then said "let's try Amitriptyline to see if it cures the tinnitus" which I guess it has been known to do (it has also been known to make it worse)

Well it made the tinnitus worse, also caused extreme pressure in my ears, my jaws were cracking because of it causing incredible anxiety in me (which isn't part of my depression). It gave me ear aches like I had an ear infection and hypercausis (extreme sensitivity to hearing) where I was hearing and am still hearing buzzing in tv's and computers and even people's voices are too loud to listen too.

Which I guess can happen with almost all SSRI's if you have tinnitus to begin with (it is listed as side effects of a lot of SSRI's on the RXlist website which lists more side affects experienced by users, that the companies themselves don't share.)

It sent me from having mild depression into SEVERE, non-functional depression and giving me serious suicidal thoughts when I have NEVER had these before. The 2 weeks I was on it I thought about it A LOT, which has subsided though as the medication is leaving my system and I am thinking "what was I thinking?"

Extreme anxiety and made sleeping much worse (it is supposed to be sedating). It gave me severe nightmares every night and extremely weird, vivid dreams that I have never had before.

It also has completely screwed up my cognitive process for the last 3 weeks (stopped taking it 2 weeks ago). I couldn't concentrate and the worst part was I kept having different songs playing in my head 24/7 all day long and could not control them. I would wake up to a song blarring in my head in the morning and in the middle of the night.

They would continue all day long. Couldn't even sit down to watch tv or read a book my mind was so out of it with absolutely no concentration. I cannot imagine having to deal with that the rest of my life.

Almost 3 weeks later I seem to be getting better by the day and the songs in the head have slowly stopped since 2 days ago. It also made one of my pupils extremely dilated and traces of it still in my system still seem to be kicking back in after I exercise or take a walk. Yesterday I took a walk and had extreme blurry vision (which is a side effect)

It is a drug that stays in your system (long half-life) for 2-3 weeks so I am still feeling the affects of it. Obviously I am a very rare case, but the last 2 weeks have freaked me out. Effexor caused some of the problems mentioned above but lucky I stopped it quick and it had a fast half-life and after a week most of the side affects went away.

I have no idea why I am reacting this way to these meds. I seem to think it has something to do with the SSRI action as St. John's Wort made me feel much worse (but not to this degree) and Wellbutrin didn't do anything.

I took a couple of pills of 5HTP when I was feeling the worst after a week of taking Elavil and felt a significant decrease in anxiety and depression hours after taking it. It seems to counteract all the bad feelings the Elavil made me have. I seriously went from just having a very mild depression to almost being hospitalized (I had to quit my job) in a matter of one week after starting Elavil. It has been 18 days, and although I am feeling slightly better by the day, I still feel it in my system.

I have no idea where to go from here. I am affraid to try another SSRI and have it do the same thing that Effexor and Elavil did to me for the past month. But obviously I have to keep trying something because I can't sleep. Thankfully my doctor has taken mercy on me and has given me some Ativan for the next few weeks which puts me to sleep. He says he wants to wait a while and see what happens before putting me on something else.

I am affraid as can be that these meds will give me some kind of permanent damage with my hearing (permanent sensitive hearing would be TERRIBLE) or having the songs constantly in my head which would be unbearable to deal with.

The funny thing is Effexor worked wonders for me twice in the past with this same depression with none of the mentioned side effects. I would get off and on ear screeing though, but not constant ringing which I have now. I can feel the minute my depression hits and this time it happened at the exact same hour as the ringing in my ears, so I know the ringing has to do with the depression and not hearing damage.

I am very scared because I just feel that most of these anti-depressants will cause the same reactions. And that for some reason my brain chemistry is completely different than what it used to be and I cannot use them any more.

Any suggestions would be great. Thanks for listening


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:john1022 thread:269657
URL: http://www.dr-bob.org/babble/20031015/msgs/269724.html